MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52279
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a fistulogram involving a 70% occluded lesion in the upper right upper arm, an advance 35 lp low profile balloon catheter ruptured and separated.An unspecified 6 french cook sheath was used during the procedure.The balloon was inflated approximately four times at up to fourteen atmospheres, using an unknown inflation device.Each inflation lasted approximately one minute.The balloon ruptured upon the fourth inflation and separated as the user was removing the catheter.The complaint device was not removed as a unit with the sheath.The separated portion was unable to be retrieved from the patient; therefore, a stent was placed over the fragment to hold it in place against the vessel wall.The anatomy was reportedly not tortuous or calcified.Blood was noted in the inflation device upon balloon rupture.The balloon was not inflated within a stent prior to rupture.No additional procedures were required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 03dec2021.The fragment was stented within a fistula in the upper arm.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a fistulagram involving a 70% occluded lesion in the upper right upper arm, an advance 35 lp low profile balloon catheter ruptured and separated.An unspecified 6 french cook sheath was used during the procedure.The balloon was inflated approximately four times at up to fourteen atmospheres, using an unknown inflation device.Each inflation lasted approximately one minute.The balloon ruptured upon the fourth inflation and separated as the user was removing the catheter.The complaint device was not removed as a unit with the sheath.The separated portion was unable to be retrieved from the patient; therefore, a stent was placed over the fragment to hold it in place against the vessel wall within a fistula in the upper arm.The anatomy was reportedly not tortuous or calcified.Blood was noted in the inflation device upon balloon rupture.The balloon was not inflated within a stent prior to rupture.No additional procedures were required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures and specifications were conducted during the investigation.The complaint device was not returned to cook for investigation.Cook conducted a review of the device history record (dhr).The dhr from the reported lot recorded 1 relevant non-conformance on 2 devices for general balloon damage.However, all non conforming products were scrapped.A database search for related complaints to the complaint lot revealed no additional complaints reported from the field.Cook therefore concluded that no nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ balloon preparation.¿choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ balloon deflation and withdrawal.¿1.Completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate.Note: balloons with large diameters and/or longer lengths may require longer deflation times.2.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdrawal the catheter.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.3.If resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove the balloon and sheath as a unit.¿ cook has concluded that a failure to follow instructions led to this failure.The product instructions for use (ifu) and device label state that the rated burst pressure for this device is 11 atm/bar, and the user reported that they inflated the device to 14 atm/bar.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12867955
Report Number1820334-2021-02570
Device Sequence Number5749179
Product Code DQY
UDI-Device Identifier10827002522791
UDI-Public(01)10827002522791(17)240902(10)14186008
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberG52279
Device Catalogue NumberPTA5-35-135-8-4.0
Device Lot Number14186008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/03/2021
02/24/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/09/2021
03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale